Thunderstorm Wind, Polk
- When
- April 30, 1:06 PM CST
- Where
- Polk County, 0.69 mi N of Grannis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.240, -94.330
Chicken coops were damaged due to strong thunderstorm winds.
A round of severe weather moved into Arkansas on the evening of April 30th into the 1st of May. Damaging winds were the primary threat over the western two-thirds of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A round of severe weather moved into Arkansas on the evening of April 30th into the 1st of May. Damaging winds were the primary threat over the western two-thirds of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:24 AM CST, 1 hour 42 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 1224 PM CDT Wed Apr 30 2025 ...New AVIATION... .SHORT TERM... (Today through Thursday Night) Issued at 238 AM CDT Wed Apr 30 2025 CURRENTLY: As of 2:30 AM CDT, a MCS with a pronounced bowing segment via a stout rear-inflow jet is tracking northeastward through northwestern Arkansas into southwestern Arkansas with sporadic wind gusts above severe criteria. Elsewhere; looking southward, the remainder of the non-severe portion of the line is moving from Oklahoma into Arkansas with a few thunderstorms cells ahead of the line beginning to fill in across west-central and southwestern Arkansas as the activity overall is tracking northeastward across the state with this morning's round of rain and storms on track impact parts of western and northern Arkansas. TODAY INTO TONIGHT (WEDNESDAY INTO WEDNESDAY NIGHT): This unsettled weather pattern will continue as southwesterly flow at H500 will remain and several impulses will track through the overall flow pattern over the forecast area. A brief quiet period will take place on Wednesday morning before another round of strong to severe activity is expected to begin impacting western Arkansas on Wednesday afternoon and push eastward across the state through Wednesday night as a line of thunderstorms which will include the hazards of damaging wind gusts, large hail, and a tornado or two cannot be ruled out, especially in the strongest portion of the line as it tracks across the state. A myriad of CAMS show this scenario mentioned above taking place providing increased confidence; additionally, the Storm Prediction Center has issued an Enhanced Risk (level 3 out of 5) for severe weather across far southwestern Arkansas and a Slight Risk (level 2 out of 5) across almost the western 2/3rds of the state. THURSDAY INTO THURSDAY NIGHT: The theme of a chance for strong to severe thunderstorms will continue into Thursday as a warm front will continue to lift northward into Missouri in tandem with an approaching cold front from the west which is progged to sweep through the state during the day on Thursday. Rain and thunderstorm chances will begin to cease from northwest to southeast across the state as the FROPA will bring a more stable, cooler, and drier airmass to the state. However, the Storm Prediction Center on Thursday has issued a Slight Risk (level 2 out of 5) for severe weather for the southeastern 2/3rds of the state with the main hazards of damaging wind gusts, large hail, and a possible tornado cannot be ruled out, but the overall tornado threat is very low. Storm timing would initiate is forecast to initiate between western and central Arkansas and push eastward across the state from Thursday afternoon into Thursday evening. A flash flooding threat will persist as a Flood Watch is in effect through Thursday morning as locations across the western 1/3rd of Arkansas are expected to experience several rounds of heavy rain and thunderstorms which will likely train over the same locations leading to a flash flooding threat. The Flood Watch area may need to be expanded slightly eastward if trends change per the latest forecast package and progged CAMS positioning the highest axis of rainfall totals. && .LONG TERM... (Friday through Tuesday) Issued at 238 AM CDT Wed Apr 30 2025 All medium range guidance continues to indicate the most active part of the long term period will be at the beginning of it. The period starts off with a progressive and amplified pattern in place across most of the CONUS, characterized by broad troughing over the nations mid section. On the surface, a boundary will be bisecting the state roughly from the southwest to the northeast. The parent low will be well to the northeast of the CWA and moving away with the boundary moving through during the day Friday. Rain chances will continue during the day but lowering from the northwest to the southeast through Friday night as the aforementioned boundary pulls away. In the wake of this boundary, the upper flow will turn sharply to the NW as upper ridging builds over the Rockies and surface high pressure builds over the region. This pattern change will lead to several days of dry and pleasant weather that will continue into the new work week. Temperatures over the weekend will top out in the 70s but lower dew point temperatures in the 40s/50s will make it feel that much nicer. Temperatures will start to climb Monday/Tuesday as the high pressure moves off to the east and southerly flow gets reestablished, Moisture levels do not really increase until late Tuesday but any chances of precipitation remains in question as guidance is showing development of an Omega blocking pattern over the Mississippi Valley. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Wed Apr 30 2025 MVFR to VFR conditions currently prevail with continued detoriating conditions likely as we go through the afternoon and evening hours. A line of showers and thunderstorms are expected to push towards the east this afternoon bring the chance for gusty winds and heavy rain. There is some severe weather chances possible with these storms. IFR conditions will be possible with stronger thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 64 81 60 77 / 90 60 10 40 Camden AR 65 83 63 79 / 70 50 20 60 Harrison AR 60 75 56 70 / 90 50 20 40 Hot Springs AR 61 83 61 77 / 80 40 20 50 Little Rock AR 66 83 63 78 / 80 50 20 50 Monticello AR 68 84 65 82 / 50 70 30 60 Mount Ida AR 61 84 60 77 / 90 30 20 50 Mountain Home AR 61 76 57 73 / 90 60 20 40 Newport AR 65 81 61 77 / 80 60 20 40 Pine Bluff AR 66 84 63 79 / 70 60 30 50 Russellville AR 62 81 60 76 / 90 40 10 40 Searcy AR 64 81 61 78 / 80 50 20 40 Stuttgart AR 67 82 64 78 / 70 60 20 50 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for ARZ004-042-052>054-103- 112-113-121-122-130-137-138-140-141-203-212-213-221-222-230-237- 238-240-241-313-340-341. && SHORT TERM...74 LONG TERM....56 AVIATION...73
Hazardous Weather Outlook National Weather Service Little Rock AR 244 AM CDT Wed Apr 30 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-302200- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 244 AM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnant MCS from overnight will be tracking across parts of western and northern Arkansas during the early morning hours on Wednesday with the main threats of a few sub-severe wind gusts along with sub-severe hail. However, another line of thunderstorm are expected to move from west to east across Arkansas from Wednesday afternoon through Wednesday evening as a large portion of Arkansas is under a Slight Risk (level 2 out of 5) for severe weather. The primary hazards will be damaging wind gusts, large hail, and a few tornadoes cannot be ruled out, especially within the stronger segments of the line. A Flood Watch remains in effect until Thursday morning as locations across western Arkansas may see in excess of 2 to 3 inches of rainfall. Flash flooding will become a concern in locations where heavy rain and thunderstorms train over the same locations equating to a great deal of rainfall occurring in an overall short period of time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation chances will continue Thursday and a few strong storms can not be discounted with gusty winds the primary concern. Localized heavy rain remains a possibility as the overall unsettled pattern continues. Precipitation chances will continue into Friday but ending from northwest to southeast as a cold front moves through the region. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 74/56
The Western Arkansas radar (KSRX), 117 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
28 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Chicken coops were damaged due to strong thunderstorm winds.
A chicken house near Grannis sustained significant wind damage.
Trees were blown down across Smoky Hollow Road.
Trees were blown down in Briggsville blocking State Highways 28 and 307.
Trees and power lines were blown down.
A chicken house was damaged near Havana.
A large tree was blown down in Danville.
A large tree was blown down on top of a car crushing it at Arkansas Tech.
Russellville ASOS measured a 63 mph wind gust.
Numerous trees were blown down in Hot Springs Village.
Measured from a personal weather station near Gravel Junction.
A metal barn sustained roof damage near Center Ridge.
Multiple trees were blown down in Greenbrier.
Several trees were blown down across Dallas County Road 149.
Mesonet Station ARD14 on I-430 River Bridge NB Pole 15.
A tree was blown down on a house.
A tree was blown over at Centennial Valley Golf Course in Conway.
A tree was blown down on a house in Silver Creek.
Cornerstone Bible Fellowship Church sustained roof damage.
A tree fell on a car in Sheridan.
Multiple trees were blown down, including fencing blown down, in numerous locations in Sherwood.
Several trees were blown down across Dallas County Road 107.
Trees and powerlines were blown down on Jeff Davis Street in Jacksonville.
Water was completely covering the intersection of Crystal Hill Road and Counts Massie Road.
Trees were blown down on a house and a fence was blown over near Cabot Community Park.
A 59 mph wind gust was measured at Grider Field in Pine Bluff.
Trees were blown down and minor structural damage was sustained just north of Herbine.
A 61 mph wind gust was measured from a personal weather station near Gillett.
Powerlines were blown down along Highway 1 in Watson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265083, 1264980, 1264981, 1264983, 1264986, 1264987, 1264989, 1264990, 1264991, 1264993, 1264997, 1265038, 1265039, 1265046, 1265049, 1265050, 1265051, 1265053, 1265055, 1265043, 1265056, 1265058, 1265060, 1265073, 1265075, 1265078, 1265080, 1265081, 1265082.